Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 14, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Mar 6, 2014, 5:09 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2014, 5:09 AM MST (12:09 UTC)
- Expired
- Mar 6, 2014, 11:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
576 WWUS75 KTFX 061209 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 509 AM MST THU MAR 6 2014 MTZ015-061800- /O.NEW.KTFX.HW.W.0014.140306T1209Z-140306T1800Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 509 AM MST THU MAR 6 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. * TIMING AND MAIN IMPACT: HIGH WINDS HAVE DEVELOPED OVER THE NORRIS HILL AREA. THE STRONG WINDS ARE EXPECTED TO DIMINISH LATER THIS MORNING. * WINDS: SUSTAINED WINDS ARE OVER 40 MPH WITH GUSTS OVER 60 MPH LIKELY. * OTHER IMPACTS: DIFFICULT TRAVEL FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: NORRIS HILL * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
269 WWUS75 KTFX 061737 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1037 AM MST THU MAR 6 2014 MTZ015-061845- /O.EXP.KTFX.HW.W.0014.000000T0000Z-140306T1800Z/ MADISON- INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL 1037 AM MST THU MAR 6 2014 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY... THE HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY WILL EXPIRE AT 11 AM MST THIS MORNING. WINDS HAVE DECREASED AND ARE NOT EXPECTED TO RETURN TO NEAR DANGEROUS SPEEDS...THEREFORE THE HIGH WIND WARNING WE BE ALLOWED TO EXPIRE AT 11 AM. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 6, 4:50 AM MST, 19 minutes earlier.
Area forecast discussion, Mar 6, 4:50 AM MST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 450 AM MST Thu Mar 6 2014 UPDATED AVIATION SECTION .DISCUSSION... Today through Saturday...A nearly stationary frontal boundary persists in north central Montana this morning roughly along a line from Chouteau to Great Falls to Lewistown. Temperatures range from the single digits and teens north of this boundary...with upper 30s and lower 40s on the warm side of the front. The airmass is only around 2000 feet deep as indicated by forecast soundings and observations in and around the Bears Paw mountains. A vigorous shortwave trough moving through the Pacific Northwest is advecting deep moisture across Montana today. Large scale and orographic lifting will combine to maintain light to moderate snow through the day over the Rocky Mountains. The winter weather advisory for snow and blowing snow will continue in this area with additional accumulation of 3 to 6 inches near pass level and 6 to 12 inches above pass level. Low level westerly flow lifting over the cold air will generate a band of precipitation north and east of a line from around Cut Bank to Lewistown. Forecast soundings continue to support freezing rain through the late morning today along and north of the frontal boundary. Freezing rain was first reported this morning around 330 AM at Havre. This will cause widespread icy roads with additional difficulty from light snow falling on the icy surface layer. Precipitation will move eastward out of the CWA by mid day and begin to transition to snow as cold air deepens behind the passing shortwave. Precipitation will taper late Thursday for all but mountain areas...where snow showers will continue through much of the day Friday. A longwave ridge settles over the northwestern US on Saturday resulting in dry and mild conditions to start the weekend. Nutter Saturday night through Thursday...Medium range models are in decent agreement to start the period. The upper ridge gets flattened Saturday night as short wave energy moves across the divide embedded within the fast westerly flow aloft. The downslope winds will keep the plains dry and confine precipitation to the western and southwest mountains. A stronger upper trof moves to western Montana on Monday bringing widespread mountain showers and isolated showers over the plains. A strong upper ridge builds over the west coast on Tuesday allowing an upper trof to slide down the front of the ridge. The models offer differing solutions for this feature with the GFS keeping the bulk of the precipitation across southwest Montana and eastern Idaho. The European model has the strongest energy well east of the area, over the upper Midwest. Regardless, both models do paint scattered showers across the area. The upper ridge builds over the inter-mountain west on Wednesday but a somewhat unstable northwest flow aloft will provide isolated showers. The European model brings another upper trof to western Montana Thursday while the GFS maintains a somewhat dry northwest flow aloft. Have gone with some precipitation over the southwest while keeping dry conditions across the central and northern portions of the county warning area. Temperatures will remain above seasonal averages Sunday and Monday but will cool to near seasonal averages Tuesday through Thursday. && .AVIATION... UPDATED 1150Z. Moisture will continue to increase over the area this morning, the result of an upper disturbance now over the Pacific Northwest. This moisture will overrun a cold airmass east of the Continental Divide resulting in areas of rain and snow. Freezing rain is also possible across the north through 18z. VFR conditions prevail over southwest Montana with increasing MVFR/IFR conditions elsewhere due to lowering ceilings and precipitation. Mountains will be obscured. && .PRELIMINARY POINT TEMPS/POPS... GTF 43 16 42 28 / 50 20 10 10 CTB 29 6 38 26 / 60 30 10 10 HLN 46 26 42 23 / 60 20 20 10 BZN 49 27 43 19 / 70 30 30 20 WEY 43 24 39 12 / 80 50 50 20 DLN 45 24 39 18 / 60 30 20 10 HVR 31 6 30 18 / 80 30 20 10 LWT 45 19 39 24 / 70 20 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY until 5 AM MST Friday FOR ELEVATIONS ABOVE 5000 FEET FOR Northern Rocky Mountain Front...Southern Rocky Mountain Front. WINTER WEATHER ADVISORY until 11 AM MST this morning Blaine... Chouteau...Hill...Liberty...Toole. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:28 AM MST | Areal Flood Advisory | TFX | Broadwater, Gallatin, Jefferson, Madison | 4 days |
| Mar 6, 1:14 PM MST | Areal Flood Warning | TFX | Gallatin | 69 hr |
| Mar 6, 2:03 PM MST | Areal Flood Advisory | TFX | Lewis and Clark | 24 hr |
| Mar 6, 2:15 PM MST | Areal Flood Advisory | TFX | Judith Basin | 4 days |
| Mar 6, 2:44 PM MST | Areal Flood Warning | TFX | Lewis and Clark | 5 days |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.